Hail, Dorchester
- When
- July 28, 6:50 PM EST
- Where
- Dorchester County, 0.69 mi S of Cambridge
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.560, -76.080
Quarter size hail was reported.
Scattered severe thunderstorms in advance of a cold front produced large hail across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms in advance of a cold front produced large hail across portions of the Lower Maryland Eastern Shore.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 28, 3:24 PM EST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 424 PM EDT SAT JUL 28 2012 .SYNOPSIS... A SERIES OF WEAK FRONTAL BOUNDARIES WILL DRIFT ACROSS THE MID ATLANTIC REGION THIS WEEKEND. THE LAST FRONT BECOMES STATIONARY ACROSS THE CAROLINAS EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... LATEST WX ANALYSIS SHOWS COOL FRONT/QUASI-STATIONARY FRONTAL BOUNDARY DRAPED ACROSS CENTRAL NJ EXTENDING BACK INTO PA AND E OH. A WEAK SFC TROUGH IS EVIDENT ACROSS THE E NC COASTAL PLAIN WITH A SUBTLE LEE TROUGH ALSO ANALYZED ON AFTN MSAS DATA ACROSS THE EASTERN VA/WESTERN NC PIEDMONT. ALOFT, S/W TROUGH EMBEDDED IN POSITIVELY TILTED UPPER TROUGH IS VISIBLE ROLLING ACROSS THE EASTERN GRT LAKES INTO WV SAT IMAGERY. MEANWHILE, BROAD SUBTROPICAL ANTICYCLONE REMAINS ANCHORED ACROSS THE SOUTHERN PLAINS, WITH A NUMBER OF WEAKER DISTURBANCES RIDING THE PROGRESSIVE W-NW FLOW ALOFT ALONG THE NORTHERN PERIPHERY OF THIS FEATURE FROM THE DAKOTAS INTO THE WESTERN OHIO VALLEY. UPPER TROUGH WILL AMPLIFY/DIG S AS IT PUSHES EAST THROUGH THIS EVENING. AS THIS HAPPENS, ASSOCIATED S/W OVER THE OHIO VALLEY WL TRANSLATE TO THE EAST JUST NORTH OF THE REGION. LARGE SCALE LIFT AHEAD OF THIS FEATURE COMBINED WITH STRONG DAYTIME HEATING AND IN SITU WARM AND VERY MOIST AIRMASS (PW ~2") SHOULD RESULT IN ANOTHER ROUND OF MAINLY LATE AFTERNOON / EVENING SCT TSTMS. GREATEST SEVERE THREAT REMAINS ACROSS NRN AREAS (NORTH OF A FVX- RIC-WAL) AND SVR THUNDERSTORM WATCH IS NOW IN PLACE THROUGH 02Z/10P FOR MUCH OF THIS AREA. HIGH RES MODELS AND SPC SREF BOTH INDICATING SOME ADDITIONAL SCT ACTIVITY ACROSS SOUTHERN ZONES EARLY TONIGHT COINCIDENT WITH ADDITIONAL SHORTWAVE ENERGY ASSOCIATED WITH UPPER TROUGH CUTTING ACROSS THE MOUNTAINS AND INTERACTING WITH PIEDMONT TROUGH. AS WITH PAST FEW DAYS, MOST STORMS THAT POP UP SHOULD BE SUB-SEVERE, THOUGH A FEW STRONG TO SEVERE CELLS CERTAINLY POSSIBLE, ESPECIALLY NORTH. MAIN THREAT WILL BE DAMAGING WINDS AND HEAVY DOWNPOURS GIVEN AFOREMENTIONED PW VALUES. LARGE HAIL THREAT LOOKS MINIMAL. COLD FRONT CONTINUES TO SLOWLY DROP SOUTH THROUGH THE EVENING, LIKELY BECOMING STALLED OVER THE REGION LATE TONIGHT. EXPECT CONVECTION TO SLOWLY DIMINISH AFTER SUNSET THROUGH MIDNIGHT...BUT PLENTY OF LINGERING MOISTURE IN THIS AIRMASS TO WARRANT CARRYING SOME LOW RAIN CHCS INTO THE LATE NIGHT/AFTER MIDNIGHT HOURS FOR SOME LINGERING SHRAS OVER EASTERN SECTIONS. LOWS U60S-M70S. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... UPPER TROUGH AXIS DAMPENS AND REMAINS OVER THE AREA SUNDAY. AT THE SFC, HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST. NO REAL SHORTWAVE TROUGH OF NOTE TO CROSS INTO THE AREA SUNDAY, AND THAT WL LIKELY BRING A DRIER AND MUCH QUIETER DAY WEATHERWISE, ESPECIALLY OUT WEST OF I-95 IN THE PIEDMONT. GIVEN A LACK OF SUPPORT UPSTREAM TO INITIATE SUBSTANTIVE CONVECTION, MORE SUBTLE LOCAL EFFECTS SUCH AS LOCAL SEABREEZE AND CONVECTIVE OUTFLOW BOUNDARIES WILL BE MORE OF THE FOCUS FOR THE DEVELOPMENT OF SHRAS/TSTMS SUNDAY. ACCORDINGLY, HV CONTINUED GOING SLIGHT CHC/LOW END CHC POPS FOR SUNDAY AFTN THROUGH THE EARLY EVENING, WITH HIGHEST CHCS ALONG COASTAL ZONES. LOCAL THICKNESS TOOL YIELDS HIGHS IN THE U80S NORTH TO L90S, WHICH JIVES WELL WITH NUMERICAL GUIDANCE OUTPUT. EARLY MORNING LOWS MONDAY IN THE U60S- L70S. HIGH SLIDES INTO NEW ENGLAND MONDAY, BEFORE PUSHING OFFSHORE ON TUESDAY. THIS ALLOWS WINDS TO VEER TO MORE OF AN E-SE COMPONENT MONDAY, BECOMING S/SW TUESDAY/TUESDAY NGT. MEANWHILE, A SERIES OF STRONGER SHORTWAVE DISTURBANCES RIDE NW FLOW ALOFT AS THEY SLIDE DOWN FROM THE OHIO VALLEY INTO THE MID ATLANTIC REGION MONDAY/TUESDAY. DEEP LYR BULK SHEAR ONCE AGAIN REMAINS RATHER ANEMIC (<20KT) BOTH DAYS OVER THE LOCAL AREA, SO CONVECTION WILL LIKELY BE PULSY AND RATHER DISORGANIZED IN NATURE EAST OF THE MOUNTAINS, THOUGH STORMS WILL PRIMARILY BE SUB-SEVERE, SOME STRONG TO BRIEFLY SEVERE STORMS POSSIBLE WITH GUSTY WINDS THE PRIMARY HAZARD. WILL CARRY ANOTHER ROUND OF DIURNAL CHC POPS EACH DAY. ONE ITEM FOR LATER SHIFTS TO MONITOR WILL BE WITH UPSTREAM MCS ACTIVITY, AND THE RESULTANT ISSUES THAT WOULD CROP UP WRT THE TEMP/SKY FORECAST FOR TUE/WED. WHILE SOME NUMERICAL GUIDANCE SUPPORTS KNOCKING TEMPS BELOW CLIMO DURING THIS PERIOD, AM A BIT HESITANT TO DO SO JUST YET. HIGHS U80S-L90S. LOWS L-M70S. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... BLOCKING RIDGE IN THE NORTH ATLANTIC WILL KEEP UPPER LEVEL TROUGH ANCHORED ACROSS THE EASTERN CONUS THROUGH THE EXTENDED PERIOD. STRONG HIGH PRESSURE ACROSS SOUTHERN PLAINS WILL BEGIN TO BREAK DOWN ALLOWING THE WEST COAST RIDGE TO FLATTEN AND THUS DEAMPLIFY THE EAST COAST TROUGH BY NEXT WEEKEND. IN THE MEANWHILE...UNSETTLED WEATHER WILL CONTINUE WITH SLGHT CHANCE/CHANCE POPS NEARLY EVERY AFTERNOON THROUGH NEXT WEEKEND. SPATIAL AND TIMING DIFFERENCES STILL EXIST WITH HOW MODELS HANDLE EACH VORT MAXIMA ROUNDING THE BASE OF THE TROUGH. BEGINNING WEDNESDAY...TROUGH AXIS PROGGED TO BE LOCATED ACROSS CENTRAL/EASTERN VIRGINIA. THE 28/12Z EURO SOLUTION IS DEEPER AND FURTHER EAST THAN THE 28/12Z GFS...WHICH WOULD PUSH PRECIP MORE OFFSHORE. AFTER WEDNESDAY...MODELS IN BETTER AGREEMENT PLACING TROUGH AXIS WEST OF THE AREA...WHICH PLACES EASTERN VA IN A MORE FAVORABLE LOCATION FOR SHOWERS AND THUNDERSTORMS. AS EACH DISTURBANCE ROUNDS THE BASE OF THE TROUGH...ABUNDANT MOISTURE (PRECIP WATER VALUES IN EXCESS OF 2 INCHES) AND LEE SIDE TROUGHING WILL HELP ENHANCE AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. WILL IRON OUT THESE DIFFERENCES AS FUTURE MODEL RUNS COME IN. OTHER DIFFERENCES EXIST WITH HANDLING AFTERNOON TEMPERATURES BASED ON SLIGHT DIFFERENCES IN TROUGH PLACEMENT AND ASSOCIATED UPPER LEVEL TEMPERATURES. FOR WEDNESDAY...ECMWF HAS HIGHS MID 80S WHILE MEX IS IN THE LOW TO MID 90S. HAVE KEPT CURRENT TREND AND LEFT TEMPERATURES IN THE UPPER 80S. THEREAFTER...TEMPERATURES CLIMB INTO THE UPPER 80S TO LOW 90S THROUGH THE END OF THE WEEK. CLOUD COVER AND PRECIP WILL HAVE AN IMPACT ON THESE HIGHS SO HAVE GONE WITH A BLEND OF BOTH SOLUTIONS. OVERNIGHT LOWS WILL GENERALLY BE LOW 70S. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... AT 18Z...A STNRY BNDRY LIES ACROSS PA AND A COLD FRONT OVER THE OH VALLEY. CONDS ARE VFR OVER THE REGION WITH SOME WIDELY SCT CONVECTION STARTING TO DEVELOP OVER THE EASTERN SHORE. WINDS ARE SW AROUND 10 KT. THE COLD FRONT WILL GRADUALLY MOVE INTO CENTRAL AND SOUTHERN VA BY LATE EVENING INTO THE OVERNIGHT HOURS. SCATTERED SHOWERS AND TSTMS ARE EXPECTED TO DEVELOP ACROSS THE CWA DURING THE LATE AFTN AND EVENING. HAVE OPTED TO SHOW VCTS BY 21Z FOR MOST TERMINALS AS TIMING FOR STORMS DEVELOPING FOR ANY SPECIFIC LOCATION IS DIFFICULT. THERE IS A SVR TSTM WATCH IN AFFECT FOR AREAS FROM RIC NORTH UNTIL 02Z HOWEVER WOULD NOT BE SURPRISED TO SEE THIS AREA SHFT SOUTH AS THE FRONT APPROACHES LATER THIS EVENING. PTCHY AREAS OF FOG PSBL FOR THE EARLY MORNING HOURS BUT DO NOT THINK THERE IS A CHC FOR ANY WIDESPREAD AREAS OF IFR OR MVFR CONDS. PASSAGE OF THE FRONT WILL BRING LESS HOT AND HUMID AIRMASS TO MOST OF THE CWA AND A LOWER CHC FOR TSTM ACTIVITY ON SUNDAY. SFC BOUNDARY WILL STALL ACROSS NORTH CAROLINA THROUGH EARLY NEXT WEEK ALLOWING FOR SLIGHT CHANCE FOR STORMS THE NEXT COUPLE OF DAYS. THE BOUNDARY WILL BEGIN TO LIFT NORTH TUESDAY AS A WARM FRONT. && .MARINE... AS SFC LOW BUILDS ACROSS THE WATERS THIS AFTERNOON...TIGHTENING SFC GRADIENT WILL ALLOW FOR A SLIGHT INCREASE IN WINDS THIS EVENING AND OVERNIGHT. LATEST GUIDANCE TRENDED SPEEDS UP SLIGHTLY...SO FOLLOWED BY INCREASING WINDS OVER THE WATERS INTO THE 10 TO 15 KT RANGE...ESPECIALLY ACROSS THE LOWER BAY AND SOUTHERN COASTAL WATERS. BY SUNDAY MORNING...SFC GRADIENT WILL WEAKEN AS LOW PRESSURE PUSHES OFF SHORE. HOWEVER...NOT EXPECTING SCA CONDITIONS. IN ADDITION...ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AGAIN THIS EVENING ACROSS THE WATERS. SFC/UPPER LEVEL TROUGHING ACROSS THE EAST COAST WILL ALLOW FOR UNSETTLED WEATHER MUCH OF NEXT WEEK. AM NOT EXPECTING ANY SCA CONDITIONS ATTM. && .EQUIPMENT... AKQ RADAR HAS RETURNED TO SERVICE. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...MPR/MAM NEAR TERM...MAM SHORT TERM...MPR/MAM LONG TERM...SAM AVIATION...JEF MARINE...SAM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 148 PM EDT SAT JUL 28 2012 NCZ012>017-030>032-102-VAZ060-061-065>070-079>082-087>098-291000- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD- CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 148 PM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS ARE POSSIBLE IN ANY STORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. VAZ048-062-071-291000- FLUVANNA-GOOCHLAND-HENRICO- 148 PM EDT SAT JUL 28 2012 ...SEVERE THUNDERSTORM WATCH 535 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS ARE POSSIBLE IN ANY STORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. ANZ632>634-637-638-654-656-658-291000- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 148 PM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE EASTERN JAMES RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-631-636-650-652-291000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- YORK RIVER- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 148 PM EDT SAT JUL 28 2012 ...SEVERE THUNDERSTORM WATCH 535 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ049-063-064-072>078-083>086-099-291000- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- LOUISA-HANOVER-CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-ACCOMACK- 148 PM EDT SAT JUL 28 2012 ...SEVERE THUNDERSTORM WATCH 535 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. VAZ100-291000- NORTHAMPTON VA- 148 PM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. ANZ635-291000- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- 148 PM EDT SAT JUL 28 2012 ...SEVERE THUNDERSTORM WATCH 535 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
601 PM EDT SAT JUL 28 2012
NCZ012-VAZ065-079-282245-
BRUNSWICK VA-MECKLENBURG VA-NORTHAMPTON NC-
601 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORM MOVING OVER THE SOUTH CENTRAL VIRGINIA
PIEDMONT...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF EBONY...OR ABOUT 11 MILES
SOUTHWEST OF SOUTH HILL...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR BRACEY AT 615 PM EDT...EBONY AT 645 PM
EDT.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3671 7830 3668 7783 3650 7787 3651 7791
3654 7792 3654 7833 3655 7833
ZIMMERMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
701 PM EDT SAT JUL 28 2012
VAZ063-064-072>075-282345-
CAROLINE VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM
VA-WESTMORELAND VA-
701 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORM MOVING OVER CENTRAL VIRGINIA...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MILFORD...MOVING EAST AT 30 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR PENOLA...AND...MILFORD AT 705 PM EDT...
SPARTA AT 720 PM EDT...CENTRAL POINT...AND...SALVIA AT 730 PM EDT...
ELEVON...AND...HUSTLE AT 735 PM EDT...LORETTO AT 740 PM EDT...
CHAMPLAIN...AND...CARET AT 745 PM EDT.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3809 7704 3811 7700 3808 7698 3808 7693
3805 7692 3790 7691 3789 7753 3807 7755
3812 7705
ZIMMERMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
720 PM EDT SAT JUL 28 2012
MDZ021-290015-
DORCHESTER MD-
720 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORM MOVING INTO DORCHESTER COUNTY...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 13 MILES NORTHWEST OF SECRETARY TO 11 MILES
WEST OF CAMBRIDGE...OR FROM 14 MILES NORTH OF CAMBRIDGE TO 11 MILES
WEST OF CAMBRIDGE...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR CAMBRIDGE AROUND 750 PM EDT...
SECRETARY AROUND 800 PM EDT...
HURLOCK AROUND 805 PM EDT...
WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3869 7576 3863 7570 3856 7569 3848 7583
3842 7582 3849 7635 3851 7633 3850 7628
3854 7622 3853 7628 3857 7632 3859 7628
3864 7628 3862 7621 3864 7617 3860 7616
3858 7603 3868 7594 3871 7585
ZIMMERMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
725 PM EDT SAT JUL 28 2012
NCZ012-VAZ065-066-079-087-290015-
BRUNSWICK VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON
NC-
725 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORM MOVING OVER THE SOUTH CENTRAL VIRGINIA
PIEDMONT...
AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF EBONY...OR ABOUT 8 MILES
SOUTHWEST OF BRODNAX...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR EBONY...AND...BOWENS CORNER AT 745 PM
EDT...WHITE PLAINS AT 755 PM EDT...GASBURG AT 800 PM EDT...
VALENTINES...AND...HENRICO AT 815 PM EDT.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.
EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3675 7851 3682 7765 3648 7768 3647 7778
3650 7781 3650 7789 3654 7792 3653 7843
3655 7864
MINNICKThe Dover AFB radar (KDOX), 63 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
2 hail. Local standard time, as filed.
Quarter size hail was reported.
Quarter size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2012Every state in 2012This day in weather historyWarnings in Maryland, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399007, 399009.